Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 182, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 2, 2006, 9:18 PM CDT for Buchanan County, Clinton County, DeKalb County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2006, 9:18 PM CDT (02:18 UTC)
- Expired
- Aug 2, 2006, 9:49 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Buchanan County, MO, Clinton County, MO, DeKalb County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 030218 SVREAX MOC021-049-063-030300- /O.NEW.KEAX.SV.W.0182.060803T0218Z-060803T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 918 PM CDT WED AUG 2 2006 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CLINTON COUNTY IN NORTHWEST MISSOURI NORTHEASTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI SOUTHERN DEKALB COUNTY IN NORTHWEST MISSOURI * UNTIL 1000 PM CDT * AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AGENCY...OR 7 MILES SOUTHEAST OF ST. JOSEPH...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STEWARTSVILLE AND CLARKSDALE BY 940 PM CDT. OSBORN BY 955 PM CDT. MAYSVILLE BY 1000 PM CDT. THE TOWNS OF EASTON AND AMITY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN AND AROUND THE ST JOSEPH AREA SHORTLY AFTER 9 PM. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3980 9473 3964 9461 3976 9425 3996 9438 $$ MJ
1 follow-up statement
000 WWUS53 KEAX 030249 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 949 PM CDT WED AUG 2 2006 MOC021-049-063-030259- /O.CAN.KEAX.SV.W.0182.000000T0000Z-060803T0300Z/ DEKALB MO-BUCHANAN MO-CLINTON MO- 949 PM CDT WED AUG 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON... NORTHEASTERN BUCHANAN AND SOUTHERN DEKALB COUNTIES HAS BEEN CANCELLED... AT 948 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. LAT...LON 3980 9473 3964 9461 3976 9425 3996 9438 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:31 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 2, 3:31 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT WED AUG 2 2006
.DISCUSSION...
SHORT TERM (TONIGHT-FRIDAY)...
WELL DEFINED (ALTHOUGH WEAKLY CONVERGED) SURFACE FRONT STRETCHES
FROM EXTREME NW MO TO NEAR SALINA KS TO HAYS KS AT 20Z. EXPLOSIVE
THUNDERSTORM DEVELOPMENT WAS OBSERVED IN THE VICINITY OF THE SFC LOW
NEAR KHYS...WITH ADDITIONAL CONVECTION BEGINNING TO ERUPT ALONG THE
I-70 CORRIDOR TOWARD SALINA. FURTHER EAST...EXTENSIVE HIGH CLOUD
COVER HAS PERSISTED OVER ERN KS/NW MO...LIMITING SURFACE HEATING AND
DELAYING THE EROSION OF THE CAP. GIVEN IMPRESSIVE (40 KNOT) 500MB
FLOW OBSERVED ON HILLSBORO KS/FAIRBURY NE PROFILERS WITHIN THE
MID-UPPER LEVEL MOIST AXIS...I DO EXPECT ANY FURTHER EROSION OF THIS
CLOUD COVER. IN FACT...MOISTURE ADVECTION AT THESE LEVELS SHOULD
CONTINUE IN EARNEST THROUGH THE EVENING HOURS.
THEREFORE...DO NOT SEE MUCH CHANCE FOR SURFACE BASED CONVECTION
THROUGH 00Z AS EASTWARD EXTENSION OF SURFACE BOUNDARY REMAINS
EMBEDDED BENEATH HIGH CLOUD COVER AND REDUCED INSOLATION. CONVECTION
WILL LIKELY WAIT UNTIL AFTER DARK WITH THE APPROACH OF AN ELONGATED
VORTICITY LOBE ANALYZED UPSTREAM OVER WESTERN KS. STRONG LOW LEVEL
ISENTROPIC PRESSURE ADVECTION WILL PROVIDE THE ASCENT NECESSARY FOR
WIDESPREAD ELEVATED CONVECTION LATER THIS EVENING. AS NOTED IN
EARLIER DISCUSSIONS...MOISTURE ADVECTION IS QUITE IMPRESSIVE WITH
CORFIDI VECTORS SUGGESTING THE LIKELIHOOD FOR CONTINUED UPSTREAM
CELL PROPAGATION. GIVEN PRECIPITABLE WATERS IN EXCESS OF TWO INCHES
AND FREEZING LEVELS OF 15KFT...ISOLATED RAINFALL TOTALS IN EXCESS OF
THREE INCHES CANNOT BE RULED OUT IN A NARROW CORRIDOR ALONG AND
NORTH OF I-70. AT THIS TIME...SMALL ZONE OF MAXIMUM ASCENT...COUPLED
WITH ANTECEDENT DROUGHT CONDITIONS (AND ABNORMALLY HIGH FLASH FLOOD
GUIDANCE VALUES) OFFSET THE DESIRE FOR A FLOOD WATCH. HOWEVER...HAVE
HIGHLIGHTED THE MENTION OF HEAVY RAINFALL IN THE HWO...FORECAST AND
AN ESF.
CONFIDENCE IN SEVERE WEATHER IS A BIT LOWER. GIVEN RAPID BOUNDARY
LAYER COOLING IMMEDIATELY BEHIND THE SURFACE FRONT...DEEP CONVECTION
WILL NEED TO REMAIN VERY CLOSE TO THIS BOUNDARY TO MAXIMIZE
DOWNDRAFT POTENTIAL. LOW LEVEL LAPSE RATES ARE NOT AS STEEP AS
POINTS FURTHER WEST DUE TO THE CLOUD COVER. STILL...IMPRESSIVE MID
LEVEL FLOW NEAR 40 KNOTS...COUPLED WITH MUCAPES OF 1000-1500 J/KG
COULD PROMOTE A FEW STRONG WIND GUSTS/LINE SEGMENTS THROUGH 06Z.
FRONTAL ZONE WILL GRADUALLY SETTLE SOUTHWARD THURSDAY MORNING. AS
MID LEVEL IMPULSE DISSIPATES...PRECIPITATION SHOULD GRADUALLY
WEAKEN...WITH CENTRAL MO COUNTIES NOT EXPECTED TO RECEIVE MORE THAN
1/4 TO 1/3 INCH OF RAINFALL. HAVE FLIP-FLOPPED TEMP FORECAST TO KEEP
SE COUNTIES THE COOLEST TOMORROW UNDER OVERCAST SKIES/SHOWERS...WITH
CLEARING FURTHER NORTH ALLOWING TEMPS TO RESPOND INTO THE MID-UPPER
80S. STILL A BIG WELCOMED RELIEF THAT UNFORTUNATELY WILL LAST ONLY
THROUGH FRIDAY...
BOOKBINDER
LONG TERM (SATURDAY-WEDNESDAY)...
THE EARLY PORTIONS OF THE EXTENDED FORECAST ARE PROGGED TO BE
AFFECTED BY A DEEPENING TROUGH OFF THE WEST COAST OF THE CONUS. THE
BUILDING OF THIS UPPER LEVEL TROUGH WILL ALLOW THE LARGE H5 RIDGE
WHICH PLAGUED THE AREA THIS PAST WEEK...TO GRADUALLY FLATTEN AND
RETROGRADE BACK WEST THROUGH THE WEEKEND. AS A RESULT OF THE MORE
ZONAL FLOW PATTERN OVER THE CENTRAL STATES...QUICK MOVING SHORTWAVES
WILL BE ABLE TO INTERACT WITH AN ELONGATED THETA-E RIDGE AND
ATTENDANT LOW LEVEL JET...PRODUCING NOCTURNAL CONVECTION. WHILE THE
BULK OF THE CONVECTION APPEARS TO BE FOCUSED TO THE NORTH OF THE
CWA...CANNOT RULE OUT SLIGHT CHANCE POPS OVER THE FAR NORTHERN TIER
OF COUNTIES SATURDAY AND SUNDAY NIGHTS.
MODELS ARE IN DECENT AGREEMENT IN CONTINUING THE AMPLIFICATION OF
THE MID-LEVEL RIDGE BEGINNING ON MONDAY...WHILE AT THE SAME TIME
DROPPING A WEAK FRONTAL BOUNDARY ACROSS THE EASTERN HALF OF
MISSOURI. THE PEAKING OF THE MID LEVEL RIDGE WILL NOT ONLY PUSH THE
THETA-E AXIS FARTHER TO THE EAST...BUT STEADILY INCREASE LOW-LEVEL
TEMPERATURES AS WELL. SO IT FIGURES THAT PRECIPITATION CHANCES OVER
THE CWA WILL BE A CHALLENGE ONCE AGAIN. MORE PRECISELY...THE
LOCATION OF ANY SHORTWAVES WHICH OVERTOP THE RIDGE ON THE DOWNWIND
SIDE...WILL LARGELY BE DEPENDANT ON WHERE THE H5 RIDGE AXIS FALLS IN
RELATIONSHIP TO THE CWA. CURRENT MODEL RUNS HAVE FOCUSED THE AXIS
JUST TO THE WEST OF THE CWA...WHICH WOULD RESULT IN A MORE EASTERLY
PLACEMENT OF OVERNIGHT CONVECTION WHICH COULD OCCUR. UNTIL BETTER
RESOLUTION OF THE SYNOPTIC FEATURES APPEAR...HAVE LIMITED SLIGHT
POPS MAINLY OVER THE NORTHEASTERN HALF OF THE CWA. TEMPERATURE
WISE...HAVE RAISED MAX TEMPS FOR SUNDAY AND MONDAY WITH THE RIDGE
ESTABLISHING ITSELF AGAIN AND STRONG LOW-LEVEL WAA. HOWEVER...CLOUD
COVER FROM CONVECTION FATHER TO THE NORTH AND EAST COULD PUT A
DAMPER ON A RETURN TO EXCESSIVE HEAT CONDITIONS.
DUX
&&
.PREV DISCUSSION...
/ISSUED 230 AM CDT WED AUG 2 2006/
QUITE A FEW TOPICS FOR DISCUSSION...FIRST IS ANOTHER VERY HOT DAY
ACROSS THE SERN TWO THIRDS OF THE CWA AS THE H8 THERMAL RIDGE WILL
BE ORIENTED JUST AHEAD OF A COLD FRONT WHICH WILL SAG SLOWLY
SOUTHEAST ACROSS NW MO THIS AFTN. TEMPS THIS AFTN IN THE THERMAL
RIDGE WILL BE SIMILAR TO YESTERDAY AS ANY CLOUD COVER WILL LIKELY
NOT HAVE ANY AFFECT UNTIL THE MID OR LATE AFTN HOURS. DAY SHIFT MAY
EVEN HAVE TO BOOST TEMPS A LITTLE IF NO CLOUD COVER MATERIALIZES. IN
ADDITION...TOUGH TO CALL AT THIS TIME...BUT THE DAY SHIFT MAY NEED
TO MAKE A MORNING JUDGMENT ON WHETHER TO EXTEND THE HEAT WARNING A
LITTLE FURTHER NORTHWEST.
THE MAIN FOCUS FOR DISCUSSION IS THE THREAT OF THUNDERSTORMS ALONG
WITH HEAVY RAIN...ESPECIALLY FOR NRN MO. MOISTURE IMAGERY DEPICTS A
NORTH-SOUTH UPPER SHEAR AXIS ALONG THE NM/TX BDR WITH A VERY MOIST
TROPICAL PLUME FROM NRN MEXICO NNE TO THE UPPER MISS VALLEY. EVE UPR
AIR ANALYSES SHOW VERY HIGH H7 DEWPOINTS FROM 5-10 DEG C WITH
SATURATION THROUGH AT LEAST H5. ELP TX HAS SEEN 6 INCHES OF RAIN
DURING THE LAST 2 DAYS WHICH REFLECTS THE VERY HIGH MOISTURE CONTENT.
MODELS SIMILAR IN TIMING OF THE FRONT THIS AFTN WITH THE GFS A
LITTLE FASTER. PREFER THE SLOWER WRF AS A SHORTWAVE EJECTING OUT OF
THE WRN TX TROUGH SHOULD SLOW THE PROGRESS. THE FRONT IS EXPECTED TO
EXTEND TO NEAR A STJ TO BETHANY LINE BY 00Z WITH ANY CONVECTION
LIKELY NOT DEVELOPING UNTIL LATE IN THE DAY. IT WILL TAKE UNTIL
LEAST LATE AFTN TO COOL THE CAP DUE TO WEAK QG FORCING AND LOW LEVEL
CONVERGENCE. OTHERWISE...SCT SHOWERS AND THUNDERSTORMS MAY EDGE
INTO EXTREME NW MO FROM KS AND NEB THIS MORNING.
MOISTURE POOLING IN THE VICINITY OF THE FRONT WILL YIELD AT LEAST
2500-3000 J/KG LATE THIS AFTN AND EVENING WITH SFC-6KM SHEAR OF
20-30 KNOTS. SFC-3KM SHEAR IS ON THE LOWER THRESHOLD FOR SHORT LINE
SEGMENTS WHICH WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS.
AFTER A LONG AND HOT DRY PERIOD...WHAT A CHANGE IS IN STORE FOR
TNGT. THE CDFNT WILL BECOME NEARLY STATIONARY TNGT IN THE VICINITY
OF INTERSTATE 70 TNGT AS A SHORTWAVE TRACKS ACR NRN KS AND NRN MO.
THE SHORTWAVE TROUGH WILL INDUCE A WAVE ALONG THE FRONT WITH THE
POTENTIAL FOR TRAINING...MAINLY ALONG THE ELEVATED BOUNDARY ACR NRN
MO. WRF DEPICTS A VERY STG THETAE GRADIENT FROM JUST NORTH OF KC TO
NEAR KIRK WITH STG THETAE ADVECTION FM AROUND STJ TO NEAR IRK
BETWEEN 03-06Z. LLJ OF 35KTS TO PROVIDE AN AMPLE SUPPLY OF GULF
MOISTURE ALONG WITH THE TRANSPORT OF RICH MID LVL MOISTURE. WRF
INDICATES 2-2.5 PRECIPITABLE WATER ACR MUCH OF THE CWA TNGT.
THE MAIN CONCERN IS THAT CONVECTION WILL INITIALLY TRAINED FOR AT
LEAST A FEW HOURS TNGT AS THE ELEVATED CONVECTION BECOMES MORE
WIDESPREAD BETWEEN 00-03Z. THE POTENTIAL FOR TRAINING WILL EXIST
UNTIL THE SFC WAVE THAT WILL DEVELOP IN ERN KS MAKES IT WAY THROUGH
CENTRAL MO.
WITHIN THE WARM SECTOR...FROM THE I-70 CORRIDOR SOUTH...MODERATE
INSTABILITY OF A LEAST 2000 J/KG ALONG WITH SFC-3KM SHEAR BETWEEN
10-12 M/S SUPPORT SHORT LINE SEGMENTS IN WEST CENTRAL MO DURING THE
LATE EVENING HOURS...THEN IN CENTRAL MO AFT MIDNIGHT. THE SHEAR
PROFILE IS WEAKER IN THE EXTREME SRN GRIDS. THESE SHORT LINE
SEGMENTS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...SIMILAR
TO THE EVENT THAT NRN IA EXPERIENCED YESTERDAY EVENING.
THE WRF DEPICTS THE WARM SECTOR SCENARIO QUITE WELL AT 03Z AND LOSES
IT QUICKLY BY 06Z. THIS SEEMS UNREASONABLE GIVEN THE ENVIRONMENT.
THE GFS ALSO PRODUCES STRONG CONVECTION TNGT WITH HEAVY
RAINFALL...BUT ITS CONVECTIVE FEEDBACK YIELDS AN UNREASONABLE
NEGATIVE H5 VORTICITY FIELD IN ERN KANSAS WHICH IN TURN DEVELOPS STG
DOWNWARD MOTION IN AN AREA WHICH SHOULD EXPERIENCE AT LEAST WEAK MID
LVL UVV.
AS DISCUSSED ABOVE...RAINFALL AMOUNTS TNGT...MAINLY NORTH OF I-70
WILL BE HEAVY WITH AT LEAST 1 TO 2 INCHES OF RAIN LIKELY. POCKETS OF
3 TO 4 INCHES ARE ALSO POSSIBLE. FLASH FLOOD GUIDANCE VALUES ARE
QUITE HIGH AND RANGE FROM 3 TO 3.5 INCHES. ALTHOUGH FFG WILL
PROBABLY NOT BE MET IN MOST AREAS...A FEW LOCALIZE AREAS MAY EXCEED
FLASH FLOOD GUIDANCE AS RAINFALL RATES COULD EXCEED 2 INCHES PER
HOUR. IN ADDITION...HIGH RAINFALL RATES MAY NOT ALLOW EFFICIENT
ABSORPTION DUE TO THE HARD NATURE OF THE SOIL. AS A RESULT...CANNOT
RULE OUT LOCALIZED FLASH FLOODING. DO NOT PLAN A FLASH FLOOD WATCH
AT THIS TIME...BUT WILL ISSUE AN ESF TO HEIGHTEN AWARENESS. WILL
ALSO MENTION IN HWO.
SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE ERN GRIDS THURSDAY
MORNING WITH DRIER CONDITIONS THURSDAY AFTN AS THE SHORTWAVE TROUGH
EXITS THE REGION. COOLER AND DRIER AIR WILL FILTER SOUTH THURSDAY
AND FRIDAY.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM
MOZ017-021>025-028>033-037>040-043>046-053-054
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM KSZ057-060-103>105.
WFO EAXHazardous weather outlook, Aug 2, 1:02 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT WED AUG 2 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 102 PM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON WITH HEAT INDEX VALUES OF 105 TO 110 EXPECTED SOUTHEAST OF A LINE FROM KANSAS CITY TO KIRKSVILLE. FOR MORE INFORMATION... PLEASE REFER TO THE EXCESSIVE HEAT WARNING BULLETIN ISSUED BY THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LATER THIS AFTERNOON...A COLD FRONT WILL MOVE INTO NORTHWEST MISSOURI...SERVING AS A TRIGGER FOR SCATTERED THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WILL BE MAINLY CONFINED TO AREAS NORTHWEST OF A ST. JOSEPH TO BETHANY LINE. HIGH CLOUDS WERE LIMITING THE INSTABILITY IN THIS REGION...HOWEVER AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT PRIOR TO SUNSET. THUNDERSTORMS WILL THEN BECOME WIDESPREAD TONIGHT ACROSS MUCH OF NORTHERN MISSOURI AND EASTERN KANSAS AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM KANSAS. CONDITIONS APPEAR FAVORABLE FOR TRAINING THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING. IN ADDITION...MODERATE INSTABILITY WITH MODEST MID LEVEL WIND FIELDS MAY ALLOW FOR A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS THIS EVENING. THE PRIMARY THREAT AREA WILL BE ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER TEMPERATURES WILL ONCE AGAIN CLIMB BACK TOWARD THE 100 DEGREE MARK BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. SPOTTERS ARE ALSO ENCOURAGED TO REPORT EXCESSIVE RAINFALL AND ANY LOCALIZED FLOODING THAT DEVELOPS. BOOKBINDER
In the hours before
Special weather statement, Aug 2, 6:34 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 634 PM CDT WED AUG 2 2006 KSZ025-102-MOZ020-028-030000- ATCHISON-BUCHANAN-DONIPHAN-PLATTE- 634 PM CDT WED AUG 2 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON...NORTHWESTERN PLATTE...SOUTHERN DONIPHAN AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL 700 PM CDT... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATCHISON...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... RUSHVILLE BY 650 PM CDT. THE TOWNS OF LEWIS AND CLARK VILLAGE...BEAN LAKE AND DE KALB ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MJ
Special weather statement, Aug 2, 8:20 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 820 PM CDT WED AUG 2 2006 KSZ057-103>105-030200- JOHNSON-LEAVENWORTH-MIAMI-WYANDOTTE- 820 PM CDT WED AUG 2 2006 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON...MIAMI...SOUTHERN LEAVENWORTH AND SOUTHERN WYANDOTTE COUNTIES UNTIL 900 PM CDT... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWRENCE TO BALDWIN CITY TO PRINCETON...OR ALONG A LINE EXTENDING FROM LAWRENCE TO 12 MILES NORTH OF OTTAWA TO 11 MILES SOUTH OF OTTAWA...MOVING EAST AT 40 MPH. THESE STORMS WILL BE NEAR... LINWOOD BY 830 PM CDT. OSAWATOMIE AND EDGERTON BY 835 PM CDT. GARDNER AND DE SOTO BY 840 PM CDT. SPRING HILL...PAOLA...OLATHE AND BONNER SPRINGS BY 845 PM CDT. SHAWNEE...LENEXA AND LAKE QUIVIRA BY 850 PM CDT. THE TOWNS OF JOHNSON CO ARPT AND STANLEY ARE ALSO IN THE PATH OF THESE STORMS. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
Local storm report, Aug 2, 9:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
904 PM CDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND DMG LEAVENWORTH 39.32N 94.92W
08/02/2006 LEAVENWORTH KS TRAINED SPOTTER
TREES AND POWERLINES DOWN IN THE CITY OF LEAVENWORTH.
ESTIMATED 65 MPH WINDS. ALSO PENNY SIZE HAIL.
&&
BOOKBINDERSpecial weather statement, Aug 2, 9:11 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 911 PM CDT WED AUG 2 2006 MOZ029-030-037-038-043-030300- CASS-CLAY-JACKSON-LAFAYETTE-RAY- 911 PM CDT WED AUG 2 2006 ...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...NORTHERN CASS... SOUTHWESTERN LAFAYETTE AND WESTERN RAY COUNTIES UNTIL 1000 PM CDT... AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GUST FRONT PRECEDING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FERRELVIEW TO KANSAS CITY TO LOUISBURG...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WEATHERBY LAKE TO KANSAS CITY TO LOUISBURG...MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE NEAR... SUGAR CREEK...RAYTOWN...RAYMORE AND GLENAIRE BY 920 PM CDT. PECULIAR AND LIBERTY BY 925 PM CDT. MISSOURI CITY...LEES SUMMIT...LAKE WINNEBAGO AND KEARNEY BY 930 PM CDT. LAKE TAPAWINGO AND GREENWOOD BY 935 PM CDT. THE TOWNS OF OAKWOOD PARK...OAKWOOD...OAKS...WEST LINE...RANDOLPH... BIRMINGHAM...LAKE ANNETTE...UNITY VILLAGE...MOSBY AND PRATHERSVILLE ARE ALSO IN THE PATH OF THESE STORMS. WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 47 min |
| Aug 2, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 47 min |
| Aug 2, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette, Ray | 37 min |
| Aug 2, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 43 min |
| Aug 2, 11:53 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.